Texas, 2011Wildfire in Texas, July 20 to 22, 2011
July 20 to 22, 2011 · NWS FWD · 1 event in 1 county or zone
A 202-acre grass fire north of Adamsville burned 1 structure. Very hot and dry conditions this month resulted in elevated fire weather conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 202-acre grass fire north of Adamsville burned 1 structure. Very hot and dry conditions this month resulted in elevated fire weather conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 20, 2:03 PM CST, 5 minutes earlier.
Area forecast discussion, Jul 20, 2:03 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED JUL 20 2011
.DISCUSSION...
LITTLE CHANGE TO THE PREVIOUS FORECAST AS UPPER PATTERN REMAINS
STUBBORNLY IN PLACE RESULTING IN CONTINUED HOT TEMPERATURES AND
LITTLE CHANCE FOR RAINFALL. THE UPPER HIGH WILL ACTUALLY BE CENTERED
A LITTLE FARTHER TO THE NORTHEAST ON THURSDAY THAN IN PREVIOUS
DAYS BUT ITS EFFECTS WILL BE SIMILAR ACROSS THE REGION. BEST
MOISTURE WILL BE CONFINED ACROSS FAR EAST TEXAS AND TO THE
SOUTHEAST CLOSER TO THE COAST AS OUR WINDS BECOME MORE SOUTHERLY.
GIVEN THE LACK OF ANY SIGNIFICANT FORCING FOR AT LEAST THE NEXT
SEVERAL DAYS...THINK ANY CONVECTIVE ACTIVITY WILL BE CONFINED TO
LOCALIZED AREAS OF CONVERGENCE MAXIMA...LIKELY ACROSS THE FAR
SOUTHERN COUNTIES THROUGH THE UPCOMING WEEKEND. THE LATEST ECMWF
PAINTS AN EVEN LESS OPTIMISTIC PICTURE ABOUT RAIN CHANCES THROUGH
THE NEXT 7 DAYS...KEEPING THE UPPER RIDGE CENTERED VERY CLOSE BY.
WILL CONTINUE TO MENTION ISOLATED TSTMS ACROSS THE SOUTHERN
COUNTIES THROUGH FRIDAY THEN KEEP THE FORECAST HOT AND DRY. HIGH
TEMPERATURES WILL BE NEAR 100 DEGREES THROUGH NEXT WEEK.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 81 99 82 99 81 / 5 5 10 10 10
WACO, TX 80 101 80 100 79 / 10 10 10 10 10
PARIS, TX 77 99 78 99 77 / 5 5 10 10 10
DENTON, TX 80 100 79 100 78 / 5 5 10 10 10
MCKINNEY, TX 76 99 80 98 78 / 5 5 10 10 10
DALLAS, TX 81 99 82 99 82 / 5 5 10 10 10
TERRELL, TX 78 99 78 98 78 / 5 5 10 10 10
CORSICANA, TX 77 99 77 99 78 / 10 10 10 10 10
TEMPLE, TX 78 99 76 99 78 / 10 10 10 10 10
MINERAL WELLS, TX 81 102 79 102 77 / 5 5 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 20, 10:11 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 AM CDT WED JUL 20 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1111 AM CDT WED JUL 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SOUTH OF INTERSTATE 20. BRIEF HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 40 MPH ARE POSSIBLE BUT SEVERE
WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SOUTH OF A GOLDTHWAITE...HILLSBORO...TO ATHENS LINE THURSDAY AND
FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Lampasas
- When
- July 20, 2:08 PM CST to July 22, 5:00 PM CST
- Where
- Lampasas forecast zone
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
A grass fire burned 202 acres north of Adamsville near County Roads 2901 & 2925. This fire burned 1 structure, was contained on the 21st and controlled on the 22nd.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 20 to 21, 201160 injured · 4 events
- Excessive Heat in Illinois, July 20 to 24, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Minnesota, July 20, 2011$3.0 million · 83 kt wind · 26 events
- Tornado and Hail in North Dakota, July 20, 2011$715,000 · EF1 · 7 events
- Lightning Strike and Heavy Rain in Georgia, July 20, 2011$525,000 · 2 events
- Hail and Damaging Winds in Ohio, July 20, 2011$84,000 · 1 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 20, 2011$60,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in North Dakota, July 20, 2011$12,000 · 1.75 in hail · 24 events
- Heat in West Virginia, July 20 to 23, 201127 events
- Damaging Winds in Indiana, July 20, 2011$26,000 · 56 kt wind · 3 events
- Flash Flooding and Damaging Wind in Alabama, July 20 to 21, 2011$20,000 · 55 kt wind · 5 events
- Rip Current in Minnesota, July 20, 20112 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332148.